Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 26, 2020, 3:02 AM CDT for Starr County, Texas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2020, 3:02 AM CDT (08:02 UTC)
- Expired
- May 26, 2020, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Starr County, TX
The radar
The Brownsville radar (KBRO), 148 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:21 AM CDT | FLASH FLOOD | Rio Grande City, TX | STARR COUNTY SHERIFFS OFFICE REPORTS FLOODWATER ENTERING AT LEAST TEN (10) HOMES IN LAS LOMAS AREA. EMERGENCY PERSONNEL BEING DISPATCHED TO LOCATION FOR POTENTIAL RESCUES. |
| May 26, 3:39 AM CDT | FLASH FLOOD | Rio Grande City, TX | STARR COUNTY SHERIFFS OFFICE REPORTS FLOODWATER ENTERING ONE (1) HOME ON SALINAS AVENUE IN THE PISOS AREA. EMERGENCY PERSONNEL DISPATCHED TO PERFORM A WATER RESCUE, WITH FIVE (5) TO SIX (6) WATER RESCUES OCCURRING IN LAS LOMAS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2059 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
619
WGUS54 KBRO 260802
FFWBRO
TXC427-261000-
/O.NEW.KBRO.FF.W.0006.200526T0802Z-200526T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
302 AM CDT Tue May 26 2020
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Central Starr County in deep south Texas...
* Until 500 AM CDT.
* At 302 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Rio Grande City, El Sauz, Garciasville, La Rosita, Rio Grande City
Municipal Airport, Fort Ringgold County Park, Starr County
Sheriffs Office, Rio Grande City Fire Department, Ringgold Middle
School, Las Lomas, La Puerta, Santa Cruz, Starr County Memorial
Hospital, Los Alvarez, Los Garzas, Rio Grande City Library, Rio
Grande City--roma, Los Villareales and La Casita.
Additional rainfall amounts of 2 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2637 9894 2645 9891 2667 9892 2669 9879
2667 9868 2659 9861 2649 9858 2640 9860
2632 9868 2630 9875 2631 9875 2631 9874
2633 9875 2633 9877 2633 9879 2637 9881
2635 9890 2637 9890 2639 9893
FLASH FLOOD...RADAR INDICATED
$$
Birchfield5 follow-up statements
097
WGUS74 KBRO 260844
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
344 AM CDT Tue May 26 2020
TXC427-261000-
/O.CON.KBRO.FF.W.0006.000000T0000Z-200526T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Starr TX-
344 AM CDT Tue May 26 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS
MORNING FOR CENTRAL STARR COUNTY...
At 344 AM CDT, Starr County Sheriffs office reported floodwater
entering one home in the Pisos area. Numerous water rescues are also
ongoing in the Las Lomas area. Between 2 and 3 inches of rain have
fallen. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Rio Grande City, El Sauz, Garciasville, La Rosita, Rio Grande City
Municipal Airport, Fort Ringgold County Park, Starr County
Sheriffs Office, Rio Grande City Fire Department, Ringgold Middle
School, Las Lomas, La Puerta, Santa Cruz, Starr County Memorial
Hospital, Los Alvarez, Los Garzas, Rio Grande City Library, Rio
Grande City--roma, Los Villareales and La Casita.
Additional rainfall amounts of 2 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2637 9894 2645 9891 2667 9892 2669 9879
2667 9868 2659 9861 2649 9858 2640 9860
2632 9868 2630 9875 2631 9875 2631 9874
2633 9875 2633 9877 2633 9879 2637 9881
2635 9890 2637 9890 2639 9893
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Birchfield344
WGUS54 KBRO 260950
FFWBRO
TXC427-261030-
/O.EXT.KBRO.FF.W.0006.000000T0000Z-200526T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
450 AM CDT Tue May 26 2020
The National Weather Service in Brownsville has extended the
* Flash Flood Warning for...
Central Starr County in deep south Texas...
* Until 530 AM CDT.
* At 450 AM CDT, local law enforcement continues to report flooding
due to heavy rain that occurred earlier this morning. Between 2
and 3 inches of rain have fallen. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Rio Grande City, El Sauz, Garciasville, La Rosita, Rio Grande City
Municipal Airport, Fort Ringgold County Park, Starr County
Sheriffs Office, Rio Grande City Fire Department, Ringgold Middle
School, Las Lomas, La Puerta, Santa Cruz, Starr County Memorial
Hospital, Los Alvarez, Los Garzas, Rio Grande City Library, Rio
Grande City--roma, Los Villareales and La Casita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2637 9894 2645 9891 2667 9892 2669 9879
2667 9868 2659 9861 2649 9858 2640 9860
2632 9868 2630 9875 2631 9875 2631 9874
2633 9875 2633 9877 2633 9879 2637 9881
2635 9890 2637 9890 2639 9893
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Mejia585
WGUS54 KBRO 261022
FFWBRO
TXC427-261130-
/O.EXT.KBRO.FF.W.0006.000000T0000Z-200526T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
522 AM CDT Tue May 26 2020
The National Weather Service in Brownsville has extended the
* Flash Flood Warning for...
Central Starr County in deep south Texas...
* Until 630 AM CDT.
* At 522 AM CDT, local law enforcement continues to report flash
flooding in the warned area from heavy rainfall earlier this
morning. Between 2 and 3 inches of rain have fallen. Flash
flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Rio Grande City, El Sauz, Garciasville, La Rosita, Rio Grande City
Municipal Airport, Fort Ringgold County Park, Starr County
Sheriffs Office, Rio Grande City Fire Department, Ringgold Middle
School, Las Lomas, La Puerta, Santa Cruz, Starr County Memorial
Hospital, Los Alvarez, Los Garzas, Rio Grande City Library, Rio
Grande City--roma, Los Villareales and La Casita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2637 9894 2645 9891 2667 9892 2669 9879
2667 9868 2659 9861 2649 9858 2640 9860
2632 9868 2630 9875 2631 9875 2631 9874
2633 9875 2633 9877 2633 9879 2637 9881
2635 9890 2637 9890 2639 9893
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Mejia623
WGUS54 KBRO 261114
FFWBRO
TXC427-261300-
/O.EXT.KBRO.FF.W.0006.000000T0000Z-200526T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
614 AM CDT Tue May 26 2020
The National Weather Service in Brownsville has extended the
* Flash Flood Warning for...
Central Starr County in deep south Texas...
* Until 800 AM CDT.
* At 614 AM CDT, local law enforcement continues to report multiple
rescues occurring in the warned area from flooding. Flash flooding
is occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Rio Grande City, El Sauz, Garciasville, La Rosita, Rio Grande City
Municipal Airport, Fort Ringgold County Park, Starr County
Sheriffs Office, Rio Grande City Fire Department, Ringgold Middle
School, Las Lomas, La Puerta, Santa Cruz, Starr County Memorial
Hospital, Los Alvarez, Los Garzas, Rio Grande City Library, Rio
Grande City--roma, Los Villareales and La Casita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2637 9894 2645 9891 2667 9892 2669 9879
2667 9868 2659 9861 2649 9858 2640 9860
2632 9868 2630 9875 2631 9875 2631 9874
2633 9875 2633 9877 2633 9879 2637 9881
2635 9890 2637 9890 2639 9893
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Mejia141
WGUS74 KBRO 261250
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
750 AM CDT Tue May 26 2020
TXC427-261300-
/O.EXP.KBRO.FF.W.0006.000000T0000Z-200526T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Starr TX-
750 AM CDT Tue May 26 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING FOR
CENTRAL STARR COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 2637 9894 2645 9891 2667 9892 2669 9879
2667 9868 2659 9861 2649 9858 2640 9860
2632 9868 2630 9875 2631 9875 2631 9874
2633 9875 2633 9877 2633 9879 2637 9881
2635 9890 2637 9890 2639 9893
$$
CastilloWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 12:32 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 26, 12:32 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1232 AM CDT Tue May 26 2020
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...A thunderstorm complex is moving into Deep South Texas
and the Rio Grande Valley from the west, with model guidance
showing additional thunderstorms developing within the region
during the overnight hours. Therefore, the development of the
convection, and the associated cold front passage, has been built
into the current suite of TAFs. Overall, VFR to MVFR conditions
with light to moderate winds are expected through the next 24
hours.
&&
.PREV DISCUSSION... /issued 657 PM CDT Mon May 25 2020/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Current radar imagery shows areas of conv firing to
the W and NW of the RGV airports early this evening. Satl imagery
shows generally VFR conditions prevailing outside of the conv with
high level cirrus blowing off to the east. A surface boundary has
drifted into the NE sections of Deep South TX and will likely
remain a focusing mechanism for conv across the region later this
evening through Tues AM. Expect VFR to MVFR ceilings to prevail
initially in the current OOZ TAF set. Aviation conditions will
then likely degrade pretty quickly later this evening as CAMS
guidance pushes a pretty large conv complex through the RGV
overnight. A 500 mb trough axis will then clear through the area
late on Tues which will likely improve the aviation conditions
after 00Z Wed allowing for better chcs at VFR ceilings/vsbys.
PREV DISCUSSION... /issued 340 PM CDT Mon May 25 2020/
.Slight risk of severe weather across portions of Deep South
Texas tonight through Tuesday morning...
.Heavy rainfall potential continues across Deep South Texas
through Tuesday morning...
SHORT TERM (Now through Tuesday Night): A deep mid to upper
level trough will continue to edge into the Central U.S. today and
deepen into the southern plains tonight into Tuesday. A cutoff
low forms at the base of this trough on Tuesday and sets up over
central Texas.
This morning's sounding showed ample instability with CAPE near 3000
J/kg at BRO and negligible CIN. With surface moisture continuing to
stream in from the Gulf over the region today and this ample
instability in place, the atmosphere over Deep South Texas and the
Rio Grande Valley is primed for convection. A vort max will rotate
around the base of the trough this evening as a weak cold front
approaches the region. These surface and upper level forcings will
provide all that's needed to spark convection across central and
southern Texas this evening and into tonight. Models show that the
initially discrete cells form and then merge into an MCS in south
central Texas, which then bows out and moves through Deep South
Texas and the RGV late tonight into Tuesday morning. However, the
last couple runs of the HRRR show two separate systems forming this
evening, one near San Antonio near the cold front and the other
across Zapata and Webb Counties. Both of these systems would pass
through late tonight into tomorrow morning. Regardless of if there
is one main system or two, there is a potential for severe
thunderstorm winds, hail, and isolated flash flooding.
The Storm Prediction Center (SPC) has a slight risk for severe
weather across all of Deep South Texas and the Rio Grande Valley for
tonight and most of our area in a marginal risk for Tuesday morning.
The primary threats include damaging wind and hail with these
storms. In addition to the severe weather threat, the Weather
Prediction Center (WPC) has included all of Deep South Texas and the
Rio Grande Valley in a marginal risk for excessive rainfall tonight
through Tuesday. This means that isolated flash flooding will be
possible as these storms move through the area during the short
term. WPC's Day 1-2 QPF shows most of Deep South Texas receiving
1.00" to 3.00" of total rainfall through 7 AM CDT Wednesday, but
locally higher amounts are possible.
Tonight's temperatures will be similar to what we saw last night
with lows generally be in the lower to mid 70s, and Tuesday night
will be slightly cooler behind the front with lows in the upper 60s
and lower 70s. Tomorrow afternoon will be warm, but slightly cooler
than normal with high temperatures in the mid to upper 80s.
LONG TERM (Wednesday through Monday): The global models are in
fairly good agreement with the 500mb low/trough across northeast
and east Texas Wednesday. The northwest flow aloft across the
western half of the state will bring drier air aloft across south
Texas and low to mid level moisture will diminish across the area
as a result. Subsidence will continue across southwest Texas
Thursday with the upper level low/trough across Arkansas into
Louisiana. The rest of the forecast period is dependent on the
development of a 500mb shortwave trough or 500mb low developing
across southwest Texas Thurs night and there are differences
between the GFS and ECMWF with the location of the upper feature
Friday but they both prog relatively high rain chances Friday. Low
to mid level moisture is expected to remain high across northeast
Mexico into the Rio Grande Valley through the weekend into early
next as a shear axis develops along the Texas coast Saturday
between the 500mb ridge across the southwest United States and the
500mb ridge across the eastern Gulf of Mexico. In addition...the
global models prog a 500mb low/inverted trough across northern
Mexico. That upper level feature is expected to move slowly
westward through the rest of the forecast period and rain chances
should gradually diminish through Sunday into Monday as the upper
level ridge across the southern plains Sunday amplifies across
east Texas.
MARINE (Now through Tuesday Night): Buoy 42020 is reporting seas
near 3 feet and southeast winds around 10 knots. Showers and
thunderstorms will be possible tonight through mid-day Tuesday as a
weak cold front approaches the area. These storms could bring strong
winds and frequent cloud-to-water lighting. Localized winds and seas
will likely be affected by any outflows produced by any strong
storms that may develop. Winds and seas will gradually subside
Tuesday night.
Wednesday through Saturday...Light north to northeast winds will
prevail across the coastal waters Wednesday with surface high
pressure across the northwest Gulf of Mexico. Winds will veer to
the southeast Wed night and increase as the surface ridge across
the western Gulf of Mexico moves weakens and low pressure across
west Texas allows the pressure gradient to increase across the
lower Texas coast. Light to moderate southeast winds Wed night
will veer to the south to southeast Thursday. A convective frontal
boundary is expected to move through the coastal waters Friday and
winds will shift to the northwest and increase in the wake of the
front. Moderate to strong northwest winds Friday morning will
become light and variable Friday evening with a weak coastal
trough developing across the western Gulf. Weak coastal troughing
is expected to continue across the western Gulf Saturday and winds
will remain light and variable across the coastal waters as a
result.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 AM CDT this morning for TXZ256-257-
351.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGVHazardous weather outlook, May 25, 6:22 PM CDT, 8 hours 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 622 PM CDT Mon May 25 2020 TXZ248>257-351-353-262330- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 622 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Scattered strong to severe thunderstorms will be possible across all of Deep South Texas tonight. Large hail, damaging winds and heavy rainfall can be expected with thunderstorms. The main timing across the northern ranchlands will likely be after 8 PM. If storms can hold together into the Rio Grande Valley, it would likely be after 12 AM. Minor coastal flooding will likely continue along the lower Texas coast through 12 AM CDT tonight. Water will run up to near the dunes along thin beaches. There is a high risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe thunderstorms will be possible into Tuesday for mainly the Rio Grande Valley and coastal areas of Deep South Texas. Large hail, damaging winds and heavy rainfall may accompany any thunderstorms that develop. An elevated risk of rip currents is possible at the local beaches Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight due to severe weather potential. GMZ130-132-135-150-155-170-175-262330- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 622 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Scattered strong to severe thunderstorms will be possible overnight tonight into Tuesday morning. Large hail, dangerous winds and waterspouts may accompany any thunderstorms that develop. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe thunderstorms will be possible into Tuesday. Large hail, dangerous winds and waterspouts may accompany any thunderstorms that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight due to severe weather potential.
In the hours before
Local storm report, May 26, 2:20 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
220 AM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TSTM WND DMG ZAPATA 26.89N 99.26W
05/25/2020 ZAPATA TX EMERGENCY MNGR
100-150 POUND FIBERGLASS TOP OF PICKUP TRUCK BLOWN OFF
AND INTO HOUSE OF ZAPATA COUNTY DEPUTY EMERGENCY
MANAGER.
&&
EVENT NUMBER BRO2000021
TOMASELLILocal storm report, May 26, 2:22 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
222 AM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TSTM WND DMG ZAPATA 26.89N 99.26W
05/25/2020 ZAPATA TX EMERGENCY MNGR
ALUMINUM AWNING BLOWN OFF OF Z-WINGS RESTAURANT AT
INTERSECTION OF HIGHWAY 83 AND HIGHWAY 16.
&&
EVENT NUMBER BRO2000022
TOMASELLILocal storm report, May 26, 2:23 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
223 AM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TSTM WND DMG ZAPATA 26.89N 99.26W
05/25/2020 ZAPATA TX EMERGENCY MNGR
LARGE ALUMINUM CANOPY BLOWN OFF AT THE FAIRGROUNDS AT
INTERSECTION OF TWENTY-THIRD AND FRESNO STREET.
&&
EVENT NUMBER BRO2000023
TOMASELLILocal storm report, May 26, 2:35 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
235 AM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM FUNNEL CLOUD EL SAUZ 26.57N 98.87W
05/26/2020 STARR TX LAW ENFORCEMENT
STARR COUNTY SHERIFFS OFFICE REPORTS STARR COUNTY
DEPUTY OBSERVED LIGHTNING-ILLUMINATED FUNNEL CLOUD IN
THE VICINITY OF EL SAUZ.
&&
EVENT NUMBER BRO2000024
TOMASELLISpecial weather statement, May 26, 2:40 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Brownsville TX
240 AM CDT Tue May 26 2020
TXZ248-252-260830-
Zapata TX-Starr TX-
240 AM CDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JIM HOGG...
NORTHWESTERN STARR AND SOUTHEASTERN ZAPATA COUNTIES UNTIL 330 AM
CDT...
At 239 AM CDT, National Weather Service Doppler radar was tracking a
strong thunderstorm near Lopeno, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Roma, El Sauz, Viboras, Lopeno, New Falcon, Roma Creek, Roma High
School, Salineno, Falcon State Park and Falcon Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
Deep South Texas.
LAT...LON 2680 9903 2679 9895 2678 9865 2646 9888
2639 9901 2641 9902 2641 9905 2645 9910
2648 9909 2652 9913 2654 9917 2662 9918
2666 9920 2672 9921 2675 9924 2679 9924
2681 9926
TIME...MOT...LOC 0739Z 267DEG 33KT 2670 9917
60/SPEECESpecial weather statement, May 26, 2:49 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Brownsville TX
249 AM CDT Tue May 26 2020
TXZ255-257-260845-
Coastal Cameron TX-Inland Cameron TX-
249 AM CDT Tue May 26 2020
...SPECIAL WEATHER STATEMENT...
At 248 AM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from 6 miles east of
Arroyo City to Laguna Heights. Movement was northeast at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
South Padre Island, Arroyo City, Port Isabel City Hall, U.S. Coast
Guard Station, Port Isabel Lighthouse, Port Isabel High School, Port
Isabel Fire And Police Department, South Padre Island Convention
Center, Laguna Vista Police Department and Garria Elementary School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2605 9716 2597 9714 2596 9716 2596 9728
2593 9730 2627 9751 2641 9735 2639 9737
2636 9738 2639 9732 2636 9733 2636 9732
2635 9732 2638 9727 2637 9730 2641 9722
2607 9716 2607 9714
TIME...MOT...LOC 0748Z 228DEG 29KT 2631 9733 2611 9725
60/SPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:15 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 45 min |
| May 25, 7:41 PM CDT | Special Weather Statement | BRO | Starr | 49 min |
| May 25, 7:55 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 50 min |
| May 25, 7:59 PM CDT | Special Weather Statement | BRO | Jim Hogg | 46 min |
| May 25, 8:42 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 48 min |
| May 25, 9:03 PM CDT | Special Weather Statement | BRO | Zapata | 42 min |
| May 25, 9:09 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 25 min |
| May 25, 11:59 PM CDT | Special Weather Statement | BRO | Zapata | 46 min |
| May 26, 12:20 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 40 min |
| May 26, 12:52 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 38 min |
| May 26, 1:17 AM CDT | Tornado Warning | BRO | Jim Hogg, Starr, Zapata | 43 min |
| May 26, 1:27 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 63 min |
| May 26, 1:59 AM CDT | Tornado Warning | BRO | Starr | 31 min |
| May 26, 2:15 AM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg | 60 min |
| May 26, 2:25 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 65 min |
| May 26, 2:40 AM CDT | Special Weather Statement | BRO | Starr | 50 min |
| May 26, 2:43 AM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| May 26, 2:49 AM CDT | Special Weather Statement | BRO | Cameron | 56 min |
| May 26, 2:59 AM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 3 hr |
| May 26, 3:25 AM CDT | Special Weather Statement | BRO | Starr | 50 min |
| May 26, 3:29 AM CDT | Special Weather Statement | BRO | Hidalgo | 61 min |
| May 26, 3:35 AM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 115 min |
| May 26, 5:03 AM CDT | Special Weather Statement | BRO | Hidalgo | 57 min |
| May 26, 5:27 AM CDT | Special Weather Statement | BRO | Hidalgo | 48 min |
| May 26, 7:49 AM CDT | Special Weather Statement | BRO | Zapata | 41 min |
| May 26, 8:05 AM CDT | Special Weather Statement | BRO | Zapata | 55 min |
| May 26, 8:31 AM CDT | Areal Flood Advisory | BRO | Zapata | 3 hr |
| May 26, 8:45 AM CDT | Coastal Flood Statement | BRO | Kenedy | 7 hr |
| May 26, 8:53 AM CDT | Special Weather Statement | BRO | Jim Hogg | 67 min |
| May 26, 9:27 AM CDT | Special Weather Statement | BRO | Brooks | 63 min |
| May 26, 9:54 AM CDT | Special Weather Statement | BRO | Hidalgo | 66 min |
| May 26, 10:36 AM CDT | Special Weather Statement | BRO | Willacy | 54 min |
| May 26, 11:02 AM CDT | Special Marine Warning | BRO | 88 min | |
| May 26, 11:29 AM CDT | Special Weather Statement | BRO | Hidalgo | 61 min |
| May 26, 11:59 AM CDT | Special Marine Warning | BRO | 72 min | |
| May 26, 12:37 PM CDT | Special Weather Statement | BRO | Willacy | 53 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.